Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 2, NWS Shreveport, LA

January 18, 2017Gregg County, Texas

NWS Shreveport, LA issued this river flood warning at Jan 18, 2017, 10:19 AM CST for Gregg County, Texas. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jan 18, 2017, 10:19 AM CST (16:19 UTC)
Expired
Jan 22, 2017, 4:48 AM CST
In force
4 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Gregg County, TX

The radar

The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rabbit Creek at Kilgore (KLGT2). The gauge peaked at 13.83 ft at Jan 19, 2017, 1:00 AM CST.

actionminormoderate5101501/1801/1901/2001/2101/2201/23
Action stage
10 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

512 
WGUS44 KSHV 181619
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1019 AM CST WED JAN 18 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC183-191619-
/O.NEW.KSHV.FL.W.0002.170118T1619Z-170122T1048Z/
/KLGT2.1.ER.170118T1023Z.170119T0600Z.170120T2248Z.NO/
1019 AM CST WED JAN 18 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Rabbit Creek At Kilgore.
* UNTIL LATE SATURDAY NIGHT...or until the warning is cancelled.
* At 945 AM Wednesday The stage was 11.3 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 10 feet. 
* Forecast...The creek will continue rising to near 11.8 feet by 
  early Thursday morning. The creek will fall below flood stage 
  Friday afternoon.
* Impact...Minor lowland flooding.  Also some petroleum 
  installations may be cut off by high water.  Move livestock to
  higher ground.

&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498

$$

VIII.
3 follow-up statements
634 
WGUS84 KSHV 191617
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1017 AM CST THU JAN 19 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC183-201617-
/O.EXT.KSHV.FL.W.0002.000000T0000Z-170122T0824Z/
/KLGT2.1.ER.170118T1023Z.170119T0700Z.170120T2024Z.NO/
1017 AM CST THU JAN 19 2017

The flood warning continues for
  the Rabbit Creek At Kilgore, Texas.
* UNTIL LATE SATURDAY NIGHT...or until the warning is cancelled.
* At 945 AM Thursday The stage was 13.0 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 10 feet. 
* Forecast...The creek will continue to fall to below flood stage by 
  Friday early afternoon.  Also the Rabbit Creek crested at 13.8
  feet earlier during the wee hours of this Thursday morning.
* Impact...at 12.0 feet...Expect flooded trails and a private boat 
  launch.

&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498

$$

VIII.
909 
WGUS84 KSHV 201557
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 AM CST FRI JAN 20 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC183-211557-
/O.EXT.KSHV.FL.W.0002.000000T0000Z-170122T1200Z/
/KLGT2.1.ER.170118T1023Z.170119T0700Z.170121T0000Z.NO/
957 AM CST FRI JAN 20 2017

...The flood warning extended until Sunday morning...The flood 
warning continues for
  the Rabbit Creek At Kilgore, Texas.
* UNTIL SUNDAY MORNING...or until the warning is cancelled.
* At 845 AM Friday the stage was 10.7 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 10 feet. 
* Forecast...The creek will continue to fall to below flood stage by 
  this Friday evening.

&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498

$$

VIII.
212 
WGUS84 KSHV 201922
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
122 PM CST FRI JAN 20 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC183-201952-
/O.CAN.KSHV.FL.W.0002.000000T0000Z-170122T1200Z/
/KLGT2.1.ER.170118T1023Z.170119T0700Z.170120T1801Z.NO/
122 PM CST FRI JAN 20 2017

The flood warning is cancelled for
  the Rabbit Creek At Kilgore, Texas.
* At 1245 PM Friday The stage was 9.8 feet. 
* Fell below flood stage at noon Friday.
* Flood stage is 10 feet. 
* Forecast...The creek will continue to fall to 8.8 feet by Saturday
  morning.

&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jan 18, 5:50 AM CST, 4 hours 29 minutes earlier.

Area forecast discussion, Jan 18, 5:50 AM CST, 4 hours 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
550 AM CST Wed Jan 18 2017

.AVIATION...
IFR/LIFR cigs will continue areawide through the 18/12Z TAF
period. Areas of SHRA with embedded TSRA will continue to spread
ENE across the region this morning, with additional redevelopment
over Cntrl TX expected to lift NE into E TX behind the initial
surge of convection. This will result in reduced vsbys with cigs
expected to fluctuate between LIFR and IFR. Meanwhile, a warm
front noted from near IAH to JAS, to just S of AEX as of 1130Z
will continue to slowly lift N today, reaching the Lower Toledo
Bend Area of Deep E TX into Ncntrl LA this afternoon. As this
front drifts N, LIFR cigs with reduced vsbys in FG will spread N
towards the I-20 corridor of E TX/N LA this afternoon, despite
periods of SHRA continuing to redevelop/spread NE across these
areas. However, the SHRA should help keep the air mixed enough
such that dense FG is not expected unless the rain rates subside.
Should see additional SHRA with embedded TSRA redevelop overnight
mainly from Deep E TX NE across N LA/Scntrl AR ahead of the main
upper trough as it begins to kick E across the Srn Plains. Should
see gradual improvement to cigs/vsbys from the W across E TX by
mid to late morning Thursday, with the SHRA expected to exit the
region by afternoon. ENE winds 5-8kts today will become Lt/Vrb or
Lt S tonight. /15/

&&

.PREV DISCUSSION... /issued 447 AM CST Wed Jan 18 2017/

..Corrected rainfall amounts through 00z Thursday...

A large area of rain and isolated thunderstorms continues to
spread northeast across the CWA as an upper trough over Colorado
moves into the Plains. Additional development is already occurring
to the southwest in Central Texas, and this activity will move
northeast and into our area later today. Southwesterly flow aloft
also continues to provide a rich source of deep layer moisture,
and PW values are well over 1 inch. Rain will continue for most
locations for most of the next 24 hours. Locally heavy rainfall
will be possible at times, especially across Texas and Louisiana
south of Interstate 20. A widespread flooding threat is not
anticipated, however, isolated and localized flooding could be an
issue. The bulk of the precipitation should begin to shift
eastward and should begin to diminish across Southeast Oklahoma
and portions of East Texas by noon Thursday as the upper trough
lifts north. Most of the rain should be completely east of the CWA
by Thursday evening. Additional rainfall amounts of one to three
inches are possible through 00z Friday southeast of a line from
Jacksonville, TX to Prescott, AR.

Dry weather is expected for most of Friday, but a lead shortwave
trough ahead of another potent upper level system will bring
chances for convection back to the area for Friday evening and
continuing into Saturday. The more robust upper trough will dive
southeast across the Southern Plains and towards the Southeast
CONUS by Saturday evening. Rapid lee cyclogenesis will occur and a
strong surface low and cold front will move into the region ahead
of the trough. Scattered convection should develop along the
front Saturday night and move through the area by noon Sunday,
although some wrap-around precip may linger across portions of the
area north of Interstate 20. The dynamics with this system are
quite strong, and severe weather cannot be ruled out, especially
given the steep lapse rates progged by the medium range models.

Any lingering rain should finally exit the area by midday Monday.
Shortwave ridging should bring dry weather back to the region for
the start of next week, but a longwave trough move across the
country could bring more rain chances by midweek.

/09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  55  68  55 / 100  80  40  10
MLU  62  59  67  55 /  50  80  80  10
DEQ  53  47  62  47 /  80  50  30  10
TXK  53  49  62  53 /  90  60  30  10
ELD  55  53  63  52 /  80  80  60  10
TYR  55  51  68  53 / 100  50  20   0
GGG  56  52  68  54 / 100  60  30  10
LFK  65  55  70  55 / 100  70  40  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, Jan 18, 5:58 AM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 AM CST WED JAN 18 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
558 AM CST WED JAN 18 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS
THE AREA TODAY AND TONIGHT. SOME OF THE STRONGER STORMS COULD
PRODUCE GUSTY WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH
COULD LEAD TO ISOLATED AND LOCALIZED FLOODING. HOWEVER...NO
WIDESPREAD SEVERE WEATHER THREAT IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE INTO
THURSDAY BEFORE DIMINISHING FROM WEST TO EAST BY THURSDAY EVENING.
THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS. RAINFALL MAY BE
LOCALLY HEAVY AT TIMES. ADDITIONAL RAINFALL AMOUNTS THROUGH
THURSDAY EVENING COULD BE AS HIGH AS ONE TO THREE INCHES
SOUTHEAST OF A LINE FROM JACKSONVILLE TEXAS TO PRESCOTT ARKANSAS.

THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY THROUGH EARLY MONDAY AS
ANOTHER SERIES OF UPPER LEVEL TROUGHS MOVE AFFECT THE REGION. A
FEW STORMS COULD BE SEVERE LATE SATURDAY AND INTO SUNDAY AS THE
STRONGER UPPER TROUGH AND COLD FRONT MOVE ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 9:55 AM CSTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby7 days
Jan 18, 1:51 PM CSTRiver Flood WarningSHVSmith, Wood5 days
Jan 18, 1:52 PM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston4 days

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.